Berkeley Workshop on Boson+Jets Production

Europe/Zurich
LBNL, Room 50A-5132

LBNL, Room 50A-5132

1 Cyclotron Rd Berkeley, CA 94720
Beate Heinemann (LBNL and UC Berkeley), Christian Bauer (LBNL)
Description
The understanding of QCD production of bosons plus jets is pivotal for measurements of top production and for many searches for new physics at both the Tevatron and the LHC, e.g. searches for Supersymmetry or Higgs boson(s). A large number of theoretical calculations and tools have become available over the last few years and have been compared recently by many of the authors of the different programs. The goal of this workshop is to review the comparison of these predictions to data, with particular focus on heavy flavor jets which have not yet been studied so extensively. We would thus like to review the theoretical basis, the performance and compare them to the available data from the Tevatron and their predictions for the LHC both for light and heavy flavor jets. In particular we will also review which further measurements could be useful to advance our understanding of these processes present and future experiments. Phone connection --------------------- Toll free: (866)880-0098 backup toll number: (210)795-1100 Switzerland toll free number: 0800-001-062 PARTICIPANT PASSCODE: 735473
    • 4:00 PM 4:45 PM
      Hard QCD: from the Tevatron to the LHC 45m
      RPM Seminar on Tuesday, 03/25 at 4pm. Abstract: The theoretical ingredients required to make predictions for hard processes at the Tevatron and the LHC are reviewed. Recent progress in the determination of alpha_s and parton distributions is described. To make predictions for hard processes at the 10% level at hadron colliders, calculations at next-to-leading (or higher) are required. Recent theoretical progress in making NLO predictions is presented, along with results for specific processes.
      Speaker: Keith Ellis
      Slides
    • 8:45 AM 8:50 AM
      Welcome to Berkeley 5m
      Speaker: Bob Cahn (LBNL)
    • 8:50 AM 9:00 AM
      Information about Logistics of the Workshop and Berkeley 10m
      Speakers: Beate Heinemann, Christian Bauer
      Slides
    • 9:00 AM 9:25 AM
      Z+jets Cross Section Measurement at CDF 25m
      Speaker: Monica d'Onofrio (IFAE Barcelona)
      Slides
    • 9:25 AM 9:50 AM
      W+jets Cross Section Measurement at CDF 25m
      Speaker: Andrea Messina (CERN)
      Slides
    • 9:50 AM 10:20 AM
      Recent D0 Measurements of W and Z+jet Production 30m
      Speaker: Gregorio Bernardi (LPNHE-Paris VI-VII)
      Slides
    • 10:20 AM 10:50 AM
      Coffee break 30m
    • 10:50 AM 11:20 AM
      Discussions 30m
      Speaker: All
    • 11:25 AM 11:45 AM
      W+charm Cross Section Measurement 20m
      Speaker: Lucio Cerrito (Queen Mary University of London)
      Slides
    • 11:45 AM 12:10 PM
      Measurements of F2cc and F2bb from HERA 25m
      Speaker: Andrew Mehta (Univ. of Liverpool)
      Slides
    • 12:20 PM 2:20 PM
      Lunch / Discussions 2h
    • 2:25 PM 2:45 PM
      W+b-jets Cross Section Measurement at CDF 20m
      Speaker: Chris Neu (Univ. of Pennsylvania)
      Slides
    • 2:50 PM 3:10 PM
      Cross Sections of Z+b-jet and Photon+b-jet Production 20m
      Speaker: Andrew Mehta (University of Liverpool)
      Slides
    • 3:10 PM 3:30 PM
      Discussions 20m
      Speaker: All
    • 3:30 PM 4:00 PM
      Coffee 30m
    • 4:00 PM 4:30 PM
      Heavy Flavor Backgrounds in view of Top Quark Measurements and Higgs Searches at D0 30m
      Speaker: Elizaveta Shabalina (U. of Illinois, Chicago)
      Slides
    • 4:35 PM 5:05 PM
      W/Z+heavy flavor backgrounds to Single Top and Associated Higgs Production at CDF 30m
      Speaker: Jason Nielsen (UC Santa Cruz)
      Slides
    • 5:30 PM 6:00 PM
      Discussions 30m
      Speaker: All
    • 6:00 PM 7:30 PM
      Reception 1h 30m
    • 8:30 AM 9:00 AM
      Matching W+jets with MadEvent and Pythia 30m
      Speaker: Johan Alwall (SLAC)
      Slides
    • 9:00 AM 9:30 AM
      MCFM and techniques for one-loop diagrams 30m
      A review is given of the Vector boson + jet processes in MCFM. The QCDLoop project which provides results for divergent one-loop integrals will be described.
      Speaker: Keith Ellis (FNAL)
      Slides
    • 9:30 AM 10:00 AM
      Alpgen: MC/data comparisons at the Tevatron 30m
      Speaker: Michelangelo Mangano (CERN)
      Slides
    • 10:00 AM 10:30 AM
      Discussions 30m
      Speaker: All
      Slides
    • 10:30 AM 11:00 AM
      Coffee 30m
    • 11:00 AM 11:30 AM
      Herwig V+jets and V+heavy flavor Production 30m
      Speaker: Mike Seymour (CERN/U. of Manchester)
      Slides
    • 11:30 AM 12:00 PM
      New algorithms for parton showers 30m
      Speaker: Jan Winter (FNAL)
      Slides
    • 12:00 PM 2:00 PM
      Lunch / Discussions 2h
    • 2:00 PM 2:30 PM
      Problems with Matching 30m
      Speaker: Nils Lavesson (Lund University)
      Slides
    • 2:30 PM 3:00 PM
      Heavy-quark densities: massless vs massive approach to V+heavy-quark production 30m
      Speaker: Fabio Maltoni (UC Louvain)
      Slides
    • 3:30 PM 4:00 PM
      Coffee 30m
    • 4:00 PM 5:00 PM
      Colloquium: Astronomical Implications of Stable Quantum Black Holes 1h Auditorium

      Auditorium

      LBNL, Room 50A-5132

      1 Cyclotron Rd Berkeley, CA 94720
      We analyze the possible macroscopic manifestations of TeV-scale quantum black holes, in what is regarded as an extremely hypothetical scenario in which they are stable against Hawking radiation, and initiate an accretion process.
      Speaker: Michelangelo Mangano (CERN)
    • 6:00 PM 8:00 PM
      BBQ 2h
      Speaker: All
    • 8:30 AM 9:00 AM
      New Tools for NLO Calculations 30m
      Speaker: Tanju Gleisberg (SLAC)
      Slides
    • 9:00 AM 9:30 AM
      GenEvA: A New Framework for Event Generation 30m
      Speaker: Jesse Thaler (UC Berkeley/LBNL)
      Slides
    • 9:30 AM 10:30 AM
    • 10:30 AM 11:00 AM
      Coffee 30m
    • 11:00 AM 11:25 AM
      ATLAS Prospects for W/Z+jets Measurements 25m
      Speaker: Mario Martinez-Perez (IFAE-Barcelona)
      Slides
    • 11:30 AM 11:55 AM
      CMS Prospects for W/Z+jets Cross Section Measurements 25m
      Speaker: Haifeng Pi (UCSD)
      Slides
    • 12:00 PM 2:00 PM
      Lunch / Discussions 2h
    • 2:00 PM 2:30 PM
      Vector-boson +Jets Background as Background to Top at the LHC 30m
      Speaker: Ayana Holloway Arce (LBNL)
      Slides
    • 2:30 PM 3:00 PM
      Vector-boson +Jets Background as Background to Supersymmetry Searches at CMS 30m
      Speaker: Taylan Yetkin (Univ. of Iowa)
      Slides
    • 3:00 PM 3:30 PM
      Discussions 30m
      Speaker: All
      Slides
    • 3:30 PM 4:00 PM
      Coffee 30m
    • 4:00 PM 6:00 PM
      Discussions 2h